Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 82, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this small craft advisory at Nov 12, 2021, 2:58 PM CST. It took effect at Nov 12, 2021, 9:00 PM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2021, 2:58 PM CST (20:58 UTC)
- In effect from
- Nov 12, 2021, 9:00 PM CST
- Expired
- Nov 13, 2021, 3:12 PM CST
- In force
- 18 hr
- Issued by
- NWS Houston/Galveston, TX
The text
As transmitted.
219 WHUS74 KHGX 122058 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 258 PM CST Fri Nov 12 2021 GMZ330-335-131200- /O.NEW.KHGX.SC.Y.0082.211113T0300Z-211113T1200Z/ Matagorda Bay-Galveston Bay- 258 PM CST Fri Nov 12 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST SATURDAY... * WHAT...North winds increasing to near 20 knots with gusts up to 25 kt. Bay waters becoming choppy to rough. * WHERE...Matagorda Bay and Galveston Bay. * WHEN...From 9 PM this evening to 6 AM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ350-355-370-375-131500- /O.NEW.KHGX.SC.Y.0082.211113T0300Z-211113T1500Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 258 PM CST Fri Nov 12 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST SATURDAY... * WHAT...North winds increasing to near 25 kt with gusts to 30 kt. Seas building to 4 to 7 ft. * WHERE...Portions of Gulf of Mexico. * WHEN...From 9 PM this evening to 9 AM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
876 WHUS74 KHGX 130323 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 923 PM CST Fri Nov 12 2021 GMZ330-335-131130- /O.CON.KHGX.SC.Y.0082.000000T0000Z-211113T1200Z/ Matagorda Bay-Galveston Bay- 923 PM CST Fri Nov 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and rough. * WHERE...Matagorda Bay and Galveston Bay. * WHEN...Until 6 AM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ350-355-370-375-131130- /O.CON.KHGX.SC.Y.0082.000000T0000Z-211113T1500Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 923 PM CST Fri Nov 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY... * WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 4 to 7 ft. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 9 AM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
256 WHUS74 KHGX 131107 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 507 AM CST Sat Nov 13 2021 GMZ330-335-131215- /O.CON.KHGX.SC.Y.0082.000000T0000Z-211113T1200Z/ Matagorda Bay-Galveston Bay- 507 AM CST Sat Nov 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and rough. * WHERE...Matagorda Bay and Galveston Bay. * WHEN...Until 6 AM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ350-355-370-375-131500- /O.CON.KHGX.SC.Y.0082.000000T0000Z-211113T1500Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 507 AM CST Sat Nov 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...North winds 20 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 9 AM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
605 WHUS74 KHGX 131441 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 841 AM CST Sat Nov 13 2021 GMZ350-355-370-375-131800- /O.EXT.KHGX.SC.Y.0082.000000T0000Z-211113T1800Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 841 AM CST Sat Nov 13 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... * WHAT...North winds 20 to 25 kt with gusts up to 30 kt and seas 4 to 8 ft. * WHERE...Portions of Gulf of Mexico. * WHEN...Until noon CST today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
597 WHUS74 KHGX 131734 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 1134 AM CST Sat Nov 13 2021 GMZ350-355-131845- /O.EXP.KHGX.SC.Y.0082.000000T0000Z-211113T1800Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- 1134 AM CST Sat Nov 13 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT NOON CST TODAY... Conditions will continue to improve through the afternoon, but some elevated wave heights of 3 to 5ft will persist through the afternoon with wind speeds around 15 knots. Thus, small craft should continue to exercise caution. $$ GMZ370-375-140000- /O.EXT.KHGX.SC.Y.0082.000000T0000Z-211114T0000Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 1134 AM CST Sat Nov 13 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...North winds 20 to 25 kt and seas 4 to 8 ft. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 6 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
867 WHUS74 KHGX 132112 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 312 PM CST Sat Nov 13 2021 GMZ370-375-132215- /O.CAN.KHGX.SC.Y.0082.000000T0000Z-211114T0000Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 312 PM CST Sat Nov 13 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and seas have fallen below advisory criteria and will continue to decrease through the afternoon and evening. Wave heights between 3 and 6ft will be possible into the evening, so small craft should continue to exercise caution. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Nov 12, 11:01 AM CST, 3 hours 57 minutes earlier.
Area forecast discussion, Nov 12, 11:01 AM CST, 3 hours 57 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 1101 AM CST Fri Nov 12 2021 .AVIATION [18Z TAF Issuance]... Some lingering SCT to BKN clouds are around CXO, SGR, LBX, and GLS this morning. Temporary MVFR conditions are possible at these sites due to CIGs around 2500 to 3000ft, but these conditions would be very brief. A reinforcing cold front is approaching the region from the north which will not only clear out the lingering clouds, but also usher in a moderate to strong northwesterly flow this afternoon through tomorrow morning for most sites. Wind speeds of 7 to 10kts possible this evening at CLL, UTS, and CXO with winds up to 10 to 15kts possible at IAH coastward. Overnight wind gusts up to 25kts will be possible at GLS as a 40kt 925mb jet sets up right along the coast. Wind speeds will lower slightly through the morning tomorrow as the jet moves eastward. VFR conditions will prevail through the next several days as high pressure establishes itself over the region. Fowler && .PREV DISCUSSION /Issued 532 AM CST Fri Nov 12 2021/... SHORT TERM [Today Through Saturday Night]... Skies are clear and there is some patchy ground fog across the area early this morning. Light winds from the north and northeast can be found area wide, and temperatures so far range from the low to mid 40s inland to the low to mid 60s at the coast. Anticipate these temperatures to fall a couple more degrees before sunrise with maybe a tiny bit of cirrus moving across the area. Sunny skies (again, maybe some cirrus and also maybe some lower clouds near/around the southwest counties) can be expected today with high temperatures warming back up into the 70s. A dry reinforcing cold front will sweep through the area this afternoon and will bring winds back to the northwest and north. High pressure building into the state behind the front will help to bring some breezy conditions to the coast tonight through tomorrow morning, and Saturday will probably end up having the coolest temperatures (both lows and highs) for the next seven days with lows in the 30s/40s inland and in the 50s coast and highs in the 60s. A gradual warming trend will begin Saturday night as the high starts to move off to the east, but low temperatures will still be on the cool side ranging from the low to mid 40s inland to the mid to upper 50s at the coast. 42 LONG TERM [Sunday through Thursday Night]... Surface high pressure to our east will continue to dominate the weather pattern Sunday into midweek with dry weather conditions. With persistent southerly flow at the sfc, a warming trend is expected before ridging aloft breaks down on Tuesday. Zonal flow aloft will enhance the development of a lee sfc troughing across the southern Rockies, strengthening the pressure gradient across TX. This will result in breezy conditions Tue and Wed. A cold front associated with the aforementioned sfc trough will move eastward into eastern TX between Wed-Fri. Specific details on timing and precipitation are still uncertain given inconsistencies between long-range models and its ensembles. As of now, have leaned towards the NBM guidance and included a chance (20-30 percent) of rain mainly for Thursday. 05 MARINE... Light to occasionally moderate onshore flow will transition to the north this afternoon as a secondary dry front moves through. This FROPA will bring gusty offshore winds and elevated seas up to 7 ft tonight into Saturday afternoon. Small Craft Advisories will likely be required through this timeframe. Light onshore flow and seas generally from 1-3 ft will resume Saturday night into Tuesday, becoming moderate to strong after Thursday with the arrival of another cold front. 05 && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 74 40 66 44 74 / 0 0 0 0 0 Houston (IAH) 76 46 66 46 74 / 0 0 0 0 0 Galveston (GLS) 75 56 67 59 72 / 0 0 0 0 0 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. &&
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.